California, 2007

Heavy Rain in California, April 22, 2007

April 22, 2007 · NWS STO · 1 event in 1 county or zone

A moderately strong cold front moved across Northern California and brought seasonally heavy precipitation to the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

A moderately strong cold front moved across Northern California and brought seasonally heavy precipitation to the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 21, 8:00 PM PST, 4 hours earlier.

Area forecast discussion, Apr 21, 8:00 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PDT SAT APR 21 2007

.DISCUSSION...
COLD FRONT EXTENDS FROM THE NORTHERN SACRAMENTO VALLEY BACK OFF THE
COAST. THE COLD FRONT WILL MOVE INTO SACRAMENTO LATER TONIGHT AND
THEN THROUGH THE NORTHERN SAN JOAQUIN VALLEY BETWEEN 5 AND 7 AM.
MOISTURE FIELDS KEEP A FAIR AMOUNT OF CLOUDS AROUND DURING THE DAY
WHICH COULD INHIBIT CONVECTION. THE BEST CHANCES FOR THUNDERSTORMS
WILL LIKELY BE OVER THE WESTERN HALF OF THE CENTRAL VALLEY IN THE
AFTERNOON. CURRENTLY THE MODEL SOUNDING ARE MARGINAL BUT WE WILL
HAVE TO KEEP AN EYE OUT ON HOW THE CLOUDS FAIR LATE SUNDAY MORNING
INTO THE EARLY AFTERNOON HOURS. WE WOULD MOST LIKELY WOULD NEED
TEMPERATURES WARMING INTO THE MID 60S FOR CONVECTION TO
OCCUR.

MODELS STILL INDICATING DECENT AMOUNTS OVER PRECIPITATION WITH THIS
SYSTEM. HALF AND INCH TO AN INCH OF RAIN STILL LOOKS GOOD FOR THE
CENTRAL VALLEY WITH SOME AMOUNTS ALONG THE EASTERN FOOTHILLS COULD
GET CLOSE TO 1.5 INCHES OF RAINFALL. FOR THE MOUNTAINS GENERALLY 1
TO 2 INCHES OF RAINFALL LOOK POSSIBLE WITH THIS SYSTEM...AND A
COUPLE OF FEET OF SNOW FOR THE HIGHER ELEVATIONS. CURRENTLY BLUE
CANYON INDICATING SNOW...MOST LIKELY THE FIRST HOUR OF LEGITIMATE
SNOW FROM THE OBSERVATION. RAIN/SNOW TRANSITION ALONG I-80 SEEMS TO
BE AROUND BLUE CANYON AND WILL LIKELY REMAIN THERE UNTIL LATE
TONIGHT AND SUNDAY MORNING WHEN IT SHOULD COME DOWN TO BETWEEN 5000
AND 4500 FEET EARLY SUNDAY MORNING. ABOUT 5 TO 7 INCHES OF SNOWFALL
LOOK POSSIBLE FOR BLUE CANYON WITH THIS EVENT. THE THREAT OF SHOWERS
OVER THE CENTRAL VALLEY COULD LINGER INTO THE EARLY EVENING ON
SUNDAY BEFORE ENDING...PARTICULARLY FOR THE EASTERN SIDE OF THE
VALLEY.

NORTHWEST TO NORTH FLOW WILL DEVELOP ON MONDAY WITH SUNNY SKIES
AND TEMPERATURES WARMING INTO THE MID 70S IN THE CENTRAL VALLEY.

&&

.AVIATION...
MTNS OBSCD IN PRECIPITATION OVERNIGHT WITH SOME IMPROVEMENT ALONG
THE COASTAL RANGE DURING THE MORNING. THE SIERRA NEVADA WILL REMAIN
OBSCD IN CLOUDS AND PRECIPITATION THROUGH SUNDAY MORNING. SNOW
LEVELS GENERALLY 040-050 FT THIS EVENING. COLD FRONT OVER THE
NORTHERN SACRAMENTO VALLEY COAST WILL MOVE SOUTH INTO SACRAMENTO
AFT 09Z. MAINLY MVFR CIGS DEVELOPING AS COLD FRONT MOVES INTO THE
INTERIOR LATE THIS EVENING OVER THE CENTRAL VALLEY AND BAY AREA WITH
LCL IFR CONDITIONS POSSIBLE IN HEAVY RAIN OVERNIGHT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING THROUGH 12 PM PDT SUNDAY FOR WESTERN PLUMAS
COUNTY/LASSEN PARK.

WINTER STORM WARNING THROUGH 3 PM PDT SUNDAY FOR WEST SLOPE
NORTHERN SIERRA NEVADA.

WINTER WEATHER ADVISORY THROUGH 6 AM PDT SUNDAY FOR MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA
/ NORTHERN SHASTA COUNTY.

WINTER WEATHER ADVISORY THROUGH 12 PM PDT SUNDAY FOR BURNEY BASIN
/ EASTERN SHASTA COUNTY.

&&
Hazardous weather outlook, Apr 21, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT APR 21 2007

CAZ013>019-063-064-066>069-221400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A WINTER-LIKE PACIFIC STORM WILL BRING RAIN...MOUNTAIN SNOW AND
LOCALLY GUSTY WINDS TO THE INTERIOR OF NORTHERN CALIFORNIA TODAY AND
SUNDAY. LIGHT PRECIPITATION IS EXPECTED TO BEGIN TODAY...WITH THE
HEAVIEST PRECIPITATION EXPECTED TO FALL OVERNIGHT AND THROUGH SUNDAY
MORNING.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

RAIN AND MOUNTAIN SNOW WILL CONTINUE SUNDAY MORNING...AND
THEN WILL DECREASE FROM WEST TO EAST DURING THE DAY AND EVENING.
COLD AND BREEZY CONDITIONS ARE LIKELY OVER THE SIERRA NEVADA SUNDAY
NIGHT AND MONDAY MORNING. WARMER WEATHER IS EXPECTED LATER IN THE
WEEK.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Stanislaus

When
April 22, 12:00 AM PST to 9:00 AM PST
Where
Stanislaus County, (Mod)modesto Arpt
Reported by
ASOS
Coordinates
37.630, -120.950

A daily maximum rainfall record of 0.33 inches was tied at Modesto. The record was initially set in 1961.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17537.